Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 23, 2016, 3:34 PM CDT for 4 counties in Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 3:34 PM CDT (20:34 UTC)
- Expired
- Aug 23, 2016, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WUUS53 KDMX 232034 SVRDMX IAC091-109-147-151-232115- /O.NEW.KDMX.SV.W.0139.160823T2034Z-160823T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT TUE AUG 23 2016 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PALO ALTO COUNTY IN NORTHWESTERN IOWA... SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... NORTHERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA... NORTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 415 PM CDT * AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF RUSH LAKE...OR 12 MILES SOUTH OF EMMETSBURG...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ALGONA...SMITH POOL...WEST BEND...ROLFE...BURT...WHITTEMORE... TITONKA...WESLEY...LIVERMORE...BODE...MALLARD...LU VERNE... HAVELOCK...CYLINDER...PLOVER...ST. JOSEPH...CURLEW...OTTOSEN... RODMAN AND ST. BENEDICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4330 9402 4284 9397 4281 9481 4301 9487 TIME...MOT...LOC 2033Z 258DEG 40KT 4294 9471 HAIL...<.75IN WIND...60MPH $$ SKOW
2 follow-up statements
513 WWUS53 KDMX 232101 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CDT TUE AUG 23 2016 IAC091-109-147-151-232115- /O.CON.KDMX.SV.W.0139.000000T0000Z-160823T2115Z/ PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA- 401 PM CDT TUE AUG 23 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHEASTERN PALO ALTO...SOUTHERN KOSSUTH...NORTHEASTERN POCAHONTAS AND NORTHERN HUMBOLDT COUNTIES... AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF SMITH POOL TO 9 MILES NORTHEAST OF POCAHONTAS...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ALGONA...SMITH POOL...WEST BEND...BURT...WHITTEMORE...TITONKA... WESLEY...LIVERMORE...BODE...LU VERNE...CYLINDER...ST. JOSEPH... OTTOSEN...RODMAN...ST. BENEDICT...IRVINGTON...SEXTON...ALGONA MUNICIPAL AIRPORT...STINSON PRAIRIE STATE PARK AND AA CALL STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4330 9402 4289 9398 4284 9446 4311 9458 TIME...MOT...LOC 2101Z 254DEG 38KT 4323 9430 4284 9453 HAIL...<.75IN WIND...60MPH $$ SKOW
246
WWUS53 KDMX 232111
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT TUE AUG 23 2016
IAC091-109-147-151-232121-
/O.EXP.KDMX.SV.W.0139.000000T0000Z-160823T2115Z/
PALO ALTO IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
411 PM CDT TUE AUG 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO...
SOUTHERN KOSSUTH...NORTHEASTERN POCAHONTAS AND NORTHERN HUMBOLDT
COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4330 9402 4289 9398 4284 9446 4311 9458
TIME...MOT...LOC 2111Z 258DEG 40KT 4325 9418 4286 9441
$$
SKOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:58 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 23, 2:58 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 258 PM CDT Tue Aug 23 2016 .SHORT TERM.../Tonight into Wednesday/ Issued at 258 PM CDT Tue Aug 23 2016 Concerns center around chance of precipitation, amount of precipitation and chances for severe weather for this evening into the overnight hours. MCV that has been ongoing all day has pushed into NW IA from central NE this afternoon. Storms along the southern portion of the line have intensified in the past hour or so and expect further intensification as it moves ENE into north central Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much of the CWA becoming uncapped in the next hour of so. Southerly flow continues to pump moisture northward and seeing some surface convergence in the wind field back to the west across ERN NE with stronger deep moisture convergence in the SPC Mesoanalysis data. Therefore expect majority of the activity through early evening to be across the north, with additional development pushing into the CWA toward this evening with peak heating and as the LLJ kicks in later tonight and spread activity across the entire CWA. Shear still on the lower end of the severe spectrum, however amount of instability should still warrant decent chance for stronger storms especially the threat of damaging winds. Heavy rain threat still exists, although the widespread threat has dwindled some and has shifted mainly to the northern CWA with this activity expected this afternoon and possibility of additional storms this evening. Greater chance of training storms this evening as storm motion expected to be more west to east with backbuilding possible as storms form along the nose of the LLJ. Have already had rain rates of 2-3 inches in an hour or less with these afternoon storms upstream and expect similar conditions into the evening. Will refrain from any flash flood watch however at this time as evening rainfall could end up being further south than the heavier rain this afternoon. Storms to linger into the late night hours and should exit the CWA toward early/mid Wednesday morning. Frontal boundary to stall across the south with additional development possible across the southern CWA Wednesday afternoon. .LONG TERM.../Wednesday Night through Tuesday/ Issued at 258 PM CDT Tue Aug 23 2016 |The synoptic H300 CONUS weather pattern will vary little over the next week with blocking high pressure over the southeast US and a subsequent upstream trough over the western states. This will place Iowa in broad southwest to westerly flow through the period with periodic chances of storms. Models are in good agreement on the placement of the surface boundary across south central and southeastern Iowa at the onset of the period Wednesday night. Heavy rainfall will be the primary threat through the overnight hours with ample moisture pooling along the boundary with PWATS around 1.9 to 2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow parallel to the boundary orientation, cell training is somewhat of a concern. However, uncertainty lies in the coverage of storms along the front with little in the way of linear frontogenetical forcing. This may result in storms being more scattered in coverage and tied H500 vort max that is progged to move through during the 00-12Z Thu timeframe. The boundary will only slowly drift southward through the day on Thursday owing to the lack of upper level support. This southward push will be aided by a weak area of high pressure that will be centered over the CWA Friday morning. A 400mb PV anomaly currently discernible on water vapor imagery near Yakutat, AK, will progress southeastward over the course of the week and eject eastward over the Northern Plains Friday and Saturday. The nearly stationary front over the lower Missouri River valley will lift back northward into Iowa early Saturday in response to lee cyclogenesis over the High Plains and bring with it the chance for showers and thunderstorms for much of the weekend. POP model confidence wanes into the weekend given the weak flow pattern and nebulous nature of the upper level disturbances. Temperatures for the extended should be near seasonal norms given then somewhat zonal flow pattern. && .AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/ Issued at 258 PM CDT Tue Aug 23 2016 Thunderstorm chances at all TAF sites through the evening into the overnight hours. Low MVFR/IFR CIGS expected late tonight into early Wednesday. Southerly winds to become more northwesterly later Wednesday. && .DMX WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Beerends LONG TERM...Skow AVIATION...Beerends
Hazardous weather outlook, Aug 23, 4:52 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT TUE AUG 23 2016 IAZ033-044-045-057-058-070-071-081-082-092-093-241200- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 452 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL BE BETTER DETERMINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY AFTERNOON. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075- 083>086-094>097-241200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 452 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON WITH WIDESPREAD THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR LOCATIONS WEST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 18 WITH A MARGINAL RISK ELSEWHERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT THROUGH THE EVENING HOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IS POSSIBLE WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL BE BETTER DETERMINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON WEDNESDAY. FAB
In the hours before
Special weather statement, Aug 23, 2:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
249 PM CDT TUE AUG 23 2016
IAZ033-232030-
SAC IA-
249 PM CDT TUE AUG 23 2016
...STRONG GUSTY WINDS WITH STORM MOVING INTO NORTHERN SAC COUNTY...
AT 247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GALVA...OR 11 MILES NORTH OF IDA GROVE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCHALLER...EARLY AND NEMAHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4256 9539 4256 9492 4246 9492 4240 9532
4247 9532 4248 9539
TIME...MOT...LOC 1947Z 244DEG 49KT 4251 9543
SKOWSpecial weather statement, Aug 23, 2:52 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT TUE AUG 23 2016
IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
252 PM CDT TUE AUG 23 2016
...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND SAC
COUNTIES...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509
SKOWSpecial weather statement, Aug 23, 2:54 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
254 PM CDT TUE AUG 23 2016
IAZ004-015-232030-
EMMET IA-PALO ALTO IA-
254 PM CDT TUE AUG 23 2016
...STRONG WINDS WITH LINE OF STORMS MOVING INTO PALO ALTO AND EMMET
COUNTIES...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEST OKOBOJI TO 6 MILES WEST OF SILVER
LAKE TO NEAR SIOUX RAPIDS. MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...FIVE ISLAND LAKE...INGHAM LAKE...SILVER
LAKE...HIGH LAKE...RUSH LAKE...LOST ISLAND LAKE...SWAN LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...RINGSTED...MALLARD...
WALLINGFORD...AYRSHIRE...GRUVER...CYLINDER...DOLLIVER AND CURLEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4350 9463 4329 9444 4295 9445 4291 9485
4291 9492 4350 9491
TIME...MOT...LOC 1952Z 244DEG 42KT 4332 9526 4306 9502 4286 9509
SKOWSpecial weather statement, Aug 23, 3:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT TUE AUG 23 2016
IAZ005-015-016-023>025-232130-
WRIGHT IA-PALO ALTO IA-HUMBOLDT IA-POCAHONTAS IA-KOSSUTH IA-
HANCOCK IA-
328 PM CDT TUE AUG 23 2016
...STRONG LINE OF STORMS MOVING INTO NORTH CENTRAL IOWA...
AT 327 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM SILVER LAKE TO 6 MILES NORTHEAST OF LAURENS TO
NEAR NEWELL. MOVEMENT WAS EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...LAURENS...SILVER
LAKE...RUSH LAKE...WEST BEND...KANAWHA...ROLFE...WHITTEMORE...GILMORE
CITY...WESLEY...LIVERMORE...CORWITH...BODE...MALLARD...LU VERNE...
RENWICK AND THOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4297 9373 4269 9398 4260 9492 4281 9491
4288 9484 4299 9492 4305 9491 4322 9394
TIME...MOT...LOC 2027Z 256DEG 34KT 4301 9487 4290 9474 4261 9506
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:49 PM CDT | Special Weather Statement | DMX | Sac | 41 min |
| Aug 23, 2:52 PM CDT | Special Weather Statement | DMX | Emmet, Palo Alto | 38 min |
| Aug 23, 2:54 PM CDT | Special Weather Statement | DMX | Emmet, Palo Alto | 36 min |
| Aug 23, 3:28 PM CDT | Special Weather Statement | DMX | Humboldt, Palo Alto, Pocahontas | 62 min |
| Aug 23, 5:27 PM CDT | Special Weather Statement | DMX | Cerro Gordo, Hancock | 48 min |
| Aug 23, 6:31 PM CDT | Special Weather Statement | DMX | Cerro Gordo | 29 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.